Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Is lack of motivation and tiredness caused due to oxycodone?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
Question
I have been prescribed 15 mg oxycodone every 4 hours to control pain for the past 3 years. When pain is overwhelming (often) I will take 30 mg 3X a day, morning, noon, and night but do not take more than the prescribed amount per day. 1. Pain has increased in intensity over time and oxycodone (15mg or 30 mg) has no effect in relieving pain. At this point in time, taking oxycodone has about the same effect as eating a tic tac. 2. The only thing that oxycodone does for me anymore is to relieve the pains associated with withdrawal when I try to cut back. 3. I am beginning to suspect that this medication has had a significant role in the lack of motivation I have been sufferings. Motivation for work, school, and in general life activities has suffered since I began taking this medication. 4. excessive tiredness despite 8-10 hours of sleep. I would appreciate any comments you may have on these 4 points. Thank you.
Posted Mon, 10 Feb 2014 in Medicines and Side Effects
 
 
Answered by Dr. Lohit K 1 hour later
Brief Answer: Worsening of underlying disease. Detailed Answer: Hi, Thanks for writing to us. 1.Pain has increased in intensity over time and oxycodone (15mg or 30 mg) has no effect in relieving pain. At this point in time, taking oxycodone has about the same effect as eating a tic tac. Worsening of symptom due to progression of underlying disease. pain is not controlling with your pain killer, need to other treatment for this. In progressed cases not responding to medical treatment, Physical therapy and exercises for strengthening and stretching the back are often recommended, and in some cases surgery may be recommended. Surgery for degenerative disc disease usually involves removing the damaged disc. In some cases, the bone is then permanently joined (fused) to protect the spinal cord. In rare cases, an artificial disc may be used to replace the disc that is removed. 2. The only thing that oxycodone does for me anymore is to relieve the pains associated with withdrawal when I try to cut back. Oxycodone is habit forming. Mental and physical dependence can occur but are unlikely when used for short-term pain relief. If oxycodone is suddenly withdrawn after prolonged use, symptoms of withdrawal may develop. The dose of oxycodone should be gradually reduced in order to avoid withdrawal symptoms. 3. I am beginning to suspect that this medication has had a significant role in the lack of motivation I have been sufferings. Motivation for work, school, and in general life activities has suffered since I began taking this medication. yes Oxycodone can impair thinking and the physical abilities on prolonged use. 4. excessive tiredness despite 8-10 hours of sleep. Tiredness is not a symptom that defines any one particular disease. Rather, tiredness can be a symptom of many different diseases and conditions. On most occasions, fatigue can be relieved after a good night's sleep. However, this is not the case for everybody. physical examination by a doctor help to find out cause for this. Hope this information is helpful to you. Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor